Numerical approximations of a norm-preserving gradient flow and applications to an optimal partition problem

Qiang Du, Fanghua Lin

Research output: Contribution to journalArticlepeer-review

Abstract

We present and analyse numerical approximations of a norm-preserving gradient flow and consider applications to an optimal eigenvalue partition problem. We consider various discretizations and demonstrate that many of the properties shared by the continuous counterpart can be preserved at the discrete level. The numerical algorithms are then used to study the nonlinear and non-local interfacial dynamics associated with the optimal partition.

Original languageEnglish (US)
Pages (from-to)67-83
Number of pages17
JournalNonlinearity
Volume22
Issue number1
DOIs
StatePublished - Jan 1 2009

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Physics and Astronomy(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Numerical approximations of a norm-preserving gradient flow and applications to an optimal partition problem'. Together they form a unique fingerprint.

Cite this